MAUDE Adverse Event Report: US SURGICAL PUERTO RICO SPACEMAKER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO SPACEMAKER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SMSBTRNDX
Medical Device Problem Codes Inflation Problem (1310); Product Quality Problem (1506)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Syncope/Fainting (4411); Unspecified Tissue Injury (4559)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, two days post operative of a laparoscopic totally extraperitoneal (tep) unilateral inguinal hernia repair, where the device provided inadequate dissection during the case, in particular lateral dissection that required the surgeon to manually dissect the space, and the procedure being converted from laparoscopic to open due to difficulties in the case, the patient was brought to the emergency department after collapsing and not feeling well.The emergency department completed relevant test and identified that the patient had bleeding of more than 1 liter from the procedure.The emergency department embolized the bleeding using medical therapy.The patient was admitted in the intensive care unit (icu).It was stated that during the procedure, the dissection balloon had a different placement on the obturator and the obturator was a different shape/length.It was stated that the patient issues were precipitated by the device issue.The patient is currently medically stable and in hospital.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, two days post operative of a laparoscopic totally extraperitoneal (tep) unilateral inguinal hernia repair, where the device provided inadequate dissection as compared to another balloon during the case, in particular lateral dissection that required the surgeon to manually dissect the space, and the procedure being converted from laparoscopic to open due to difficulties in the case, the patient was brought to the emergency department after collapsing and not feeling well.The emergency department completed relevant test and identified that the patient had bleeding of more than 1 liter from the procedure.The emergency department embolized the bleeding using medical therapy.The patient was admitted in the intensive care unit (icu).It was stated that during the procedure, the dissection balloon had a different placement on the obturator and the obturator was a different shape/length.It was stated that the patient issues were precipitated by the device issue.The patient is currently medically stable and in hospi tal.

Brand Name
SPACEMAKER
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17302378
Report Number2647580-2023-03017
Device Sequence Number7064101
Product Code GCJ
UDI-Device Identifier10884521545328
UDI-Public10884521545328
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMSBTRNDX
Device Catalogue NumberSMSBTRNDX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown